It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board

  • Anyone stopped Fosamax due to aches and pains?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-04-2008, 08:40 PM   #1
    yellowdaisy
    Junior Member
    (female)
     
    yellowdaisy's Avatar
     
    Join Date: May 2008
    Location: MA USA
    Posts: 25
    yellowdaisy HB User
    Anyone stopped Fosamax due to aches and pains?

    I began to take Fosamax 3 months ago for osteopenia (almost osteoporosis, hip -2.4, spine -2.1). I stopped after 6 weeks because of aching hips. Now, 6 weeks after stopping, my hips are feeling improved, but not completely better. Has anyone else had a similar experience? Has your pain gone away? How long did it take? I've decided to go with a nutrition/supplement/exercise approach and I really hope it's going to be enough, because I do not want to go back on those drugs. Thanks!!

     
    Sponsors Lightbulb
       
    Old 05-05-2008, 09:54 AM   #2
    Piano0105
    Veteran
    (female)
     
    Join Date: Jun 2005
    Posts: 326
    Piano0105 HB UserPiano0105 HB UserPiano0105 HB UserPiano0105 HB User
    Re: Anyone stopped Fosamax due to aches and pains?

    Yes, I had a similar experience. Pain went away within a week of stopping both Actonel and Fosamax. At your stage you are doing the right thing -- these drugs are nasty. I won't take them either.

     
    Old 05-05-2008, 04:54 PM   #3
    yellowdaisy
    Junior Member
    (female)
     
    yellowdaisy's Avatar
     
    Join Date: May 2008
    Location: MA USA
    Posts: 25
    yellowdaisy HB User
    Re: Anyone stopped Fosamax due to aches and pains?

    Thank you for responding Piano. I actually just went to my chiropractor today and he did some "hard" massage on the areas, he said it's muscular, and it does feel a little better now. But I'm not going back on Fosamax, after all I've read in the past 6 weeks, I just couldn't. So I hope all my natural remedies are going to work. If anyone has any great ideas, please let me know! Thanks.

     
    Old 05-06-2008, 04:22 AM   #4
    yef
    Junior Member
    (female)
     
    yef's Avatar
     
    Join Date: Apr 2007
    Location: Indianapolis, IN, USA
    Posts: 44
    yef HB User
    Re: Anyone stopped Fosamax due to aches and pains?

    My doctor prescribed first Boniva then Fosamax for my osteopenia about
    1-1/2 years ago. I felt like I aged two decades in two days! (severe bone pain {back, chest, knees etc.}; upset stomach; flu-like symptoms). At first, I didn't link it to the bisphosphonates, but the more research I did, the more I was able to pinpoint it to the medications. Thankfully, I discontinued both medications without any long-term complications. In January, the FDA issued an alert to physicians linking incapacitating bone pain with some patients on bisphosphonates. I made sure that I forwarded it on to my physician since I was told originally that my symptoms were unrelated to the medications.

     
    Old 05-06-2008, 06:00 PM   #5
    peppurr
    Senior Member
    (female)
     
    peppurr's Avatar
     
    Join Date: Oct 2007
    Location: Canada
    Posts: 158
    peppurr HB User
    Re: Anyone stopped Fosamax due to aches and pains?

    Yef Glad you gave the info to your physician. It really ticks me off that these doctors don't know more but, I guess, in all fairness, you can't really expect them to be on top of everything because there is too much. We have to be proactive.

    I took Fosamax for 3 months. My hips & knees ached. I put on about 8 lbs., my jaw started aching and I was getting cramps in my feet. That's when I decided to do some research.
    It took a few months for me to get back to normal, but I did.

     
    Old 05-06-2008, 08:12 PM   #6
    DesertBloom
    Senior Veteran
    (female)
     
    DesertBloom's Avatar
     
    Join Date: Aug 2006
    Location: CA, USA
    Posts: 1,483
    DesertBloom HB UserDesertBloom HB User
    Re: Anyone stopped Fosamax due to aches and pains?

    Hi All: I took Actonel and had a similar experience-intermittent stabbing leg pain. I stopped taking it and the pain went away immediately. I switched to another drug because the Actonel didn't improve my t-scores any. I just read another article a couple of days ago, that mentioned severe bone/muscle pain as a side effect of bisphos's and that anyone taking these with this result should alert their Dr.

    Good luck to you all with whatever you're doing for osteo...

    Last edited by DesertBloom; 05-06-2008 at 08:37 PM.

     
    Old 05-07-2008, 07:20 PM   #7
    Mel52
    Senior Veteran
    (female)
     
    Join Date: May 2007
    Location: Calif, USA
    Posts: 1,533
    Mel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB UserMel52 HB User
    Re: Anyone stopped Fosamax due to aches and pains?

    I took Actonal for 3 months and had headaches and some bone aches. However, one morning after taking my weekly pill, I felt like I not only had the flu but thought I was either having an appendix attack or a kidney infection. The pain was so bad and the chills so severe I really got scared. I was awake all night and finally went to ER as we have no clinics open here on Sundays. The dr couldn't find anything wrong. I started researching the side effects and definitely believe Actonal was the culprit. I now take the Fortical nasal spray which is not the first drug of choice but it doesn't hurt me. I take D, calcium and magnesium along with my multiple vitamins.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Anyone taking levo and calcium? (adcal) sey Thyroid Disorders 3 04-01-2008 04:06 AM
    Is Fosamax causing this??? bride527 Osteoporosis 7 09-07-2006 06:21 PM
    Anyone improve with Levaquin? 6Blues Lyme Disease 15 06-19-2006 02:11 AM
    Has anyone heard of or taking urticalcin? choclover Osteoporosis 18 04-21-2006 02:39 PM
    Anyone able to use Fosamax or Actinel successfully? pixiepoodle Fibromyalgia 6 03-09-2006 12:34 PM
    FOSAMAX sideeffect... eve_hmmkr Osteoporosis 72 09-02-2005 03:57 AM
    Effects of fosamax BJL Osteoporosis 2 05-19-2005 06:49 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 09:42 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!